MAUDE Adverse Event Report: ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION QFIX 1.8 MINI SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290123
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: h3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a hip arthroscopy- labral repair procedure, (3) 1.8 mm q-fix mini suture anchor failed straight out of the box as the sliding magnum wire was already snapped and pulled out of the body of the anchor.Additional bone holes had to be drilled due to the failure.The procedure was resumed after a significant delay, using an equivalent s+n back up product, leaving a void in the patient.Patient is fine, additional anesthesia was required as consequence of the surgical prolongation and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11.H3, h6: original information received/reviewed by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The information states that the snap occurred when the package was opened so there is no risk for the patient.Additionally, the void leaved on the patient and the surgical delay greater than 30 min is captured on report 3006524618-2026-00111, therefore, device breakage may cause minor or temporary injury (e.G.Abrasion, laceration, etc.) requiring no or minor medical intervention.Event may result in a short procedural delay and/or require use of a backup device to continue procedure.This event is not likely to cause or contribute to a death or serious injury and is considered not reportable per applicable regulations.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.H11.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, devices from the same lot number were received for evaluation.A visual evaluation showed seven unopened/sealed devices were returned in original packaging with the batch number of the complaint on the label.Per procedure requirements, three devices were opened and evaluated.The returned packaging and devices show no manufacturing abnormalities.A functional evaluation of each of the three samples pulled showed all three devices deployed as intended.The sutures were secure in all three anchors.A material assessment could not be performed due to the part not being returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that suture strength requirements are specified.A certificate of analysis is required with each shipment verifying suture diameter & knot pull suture strength.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24454857
Report Number3006524618-2026-00093
Device Sequence Number18643750
Product Code MBI
UDI-Device Identifier00885556662618
UDI-Public885556662618
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290123
Device Lot Number2187655
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale